Alert archive / Iowa / River Flood Warnings in 2010

River Flood Warning 104, NWS Des Moines, IA

June 15, 2010Boone County, Hamilton County, Webster County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 15, 2010, 8:23 AM CDT for Boone County, Hamilton County, Webster County, Iowa. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2010, 8:23 AM CDT (13:23 UTC)
Expired
Jun 16, 2010, 3:19 AM CDT
In force
19 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Boone County, IA, Hamilton County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 64 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River near Stratford (STRI4). The gauge peaked at 14.16 ft at Jun 15, 2010, 3:00 PM CDT.

actionminormoderate15202506/1506/1606/17
Action stage
14 ft
Minor stage
19 ft
Moderate stage
25 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05481300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:23 AM CDT, 2 hours earlier.

Area forecast discussion, Jun 15, 6:23 AM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
623 AM CDT TUE JUN 15 2010

.UPDATE AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
H850 BOUNDARY AND WEAK SFC WAVE CONTINUE OVER THE AREA EARLY THIS
AM. MODELS CONTINUE TO SUGGEST ISENTROPIC LIFT OVER THE BOUNDARY
THIS MORNING WITH THE ACTIVITY GRADUALLY SHIFTING SOUTHEAST DURING
THE AFTERNOON HOURS. HRRR/GFS/NAM ALL SHOW ACTIVITY IN KANSAS AND MO
INCREASING NORTHWARD THROUGH THE MORNING.  DENSE FOG ALSO A PROBLEM
IN THE NORTH...THOUGH COVERAGE IS PATCHY TO AT TIMES WIDESPREAD.
WILL ISSUE A DENSE FOG ADV FOR THE NORTHWEST/WEST UNTIL 8 AM.
SHOWERS AND SCT STORMS WILL BE MOVING IN FROM THE SOUTH AND EXPECT
THE MOVEMENT TO KEEP RAINFALL TOTALS FROM GETTING TOO HIGH. THERE
MAY BE A FEW AREAS THAT NEED WATCHING DURING THE MORNING HOURS.
HIGHS WILL BE HELD BACK A BIT NORTH/NORTHEAST. WILL SEE CLOUDS
DIMINISH BY LATER IN THE AFTERNOON AND SUN TO RETURN MOST AREAS
WEST.

.LONG TERM /TONIGHT THROUGH MONDAY/...
TONIGHT SHOULD BE QUIET WITH RIDGE MOVING OVER THE CWA.  WILL LKLY
SEE SOME PTCHY FOG WITH LIGHT WINDS OVR VERY WET GROUND AND HAVE PUT
IN PTCHY FOR FOR MUCH OF THE CWA.  WAA WED NGT WILL PRODUCE SOME
TSRA OVR NGT WED NGT.  MDLS ARE NOT VERY CONSISTENT WITH EACH OTHER
OR EVEN INTERNALLY FOR THE SYS COMING THRU ON THU.  WENT MOSTLY WITH
TIMING OFF THE GFS AND THE THERMAL FIELDS...THOUGH PCPN FIELDS NOT
MAKING A LOT SENSE CONCEPTUALLY.  EXPECT TO SEE SOME REMAINING TSRA
OVR THE NERN ZNS IN THE MRNG...WITH A GOOD PART OF THE DAY RAIN
FREE.  DECENT CAPE VALUES BCMG UNCAPPED BY AFTN SHOULD ALLOW FOR
DECENT CONVECTION ALNG AND AHEAD OF CDFNT.  EXPECT TO SEE FNT HAVING
A HARD TIME GETTING TOO FAR SOUTH WITH UPR RDG TRYING TO BCM
ESTABLISHED OVR THE CENTRAL U.S. AND UPPER LOW LIFTING WELL AWAY FRM
THE CONUS.  THE UPCOMING WEEKEND IS LKLY TO BECOME ACTIVE ONCE AGAIN
WITH SWLY FLOW SETTING UP AND FNTL BNDRY HOLDING ACRS THE CENTRAL
U.S.

&&

.AVIATION...
15/12Z...WEAK BOUNDARY REMAINS OVER THE AREA WITH UPPER LEVEL LOW
EXPECTED TO TRACK EAST TODAY. AS H850 TRANSPORT REMAINS SOUTHERLY
TODAY SHOWERS AND THUNDERSTORMS WILL INCREASE SOUTHEAST HALF OF
AREA. VSBYS WILL IMPROVE THIS AFTERNOON...BUT REMAIN VLIFR THROUGH
13Z AND THEN MVFR PRIOR TO VFR AFT 15Z. LOWS PULLS OUT BY 20Z AND
CIGS SHOULD IMPROVE TO VFR MOST AREAS. BR AND FG AGAIN POSSIBLE AFT
16/04Z BUT WILL LET NEXT PACKAGE HANDLE TIMING AND COVERAGE OF
EXPECTED CONDITIONS. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 8 AM CDT THIS MORNING FOR
AUDUBON-BOONE-CALHOUN-CARROLL-CRAWFORD-EMMET-GREENE-GUTHRIE-HAMILTON-
HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-STORY-WEBSTER-
WINNEBAGO-WRIGHT.

&&

SHORT TERM...REV
LONG TERM...MS JUN 10
AVIATION...REV
Hazardous weather outlook, Jun 15, 5:10 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
510 AM CDT TUE JUN 15 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-161100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
510 AM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MOST OF THE AREA THIS
MORNING...AND EAST OF A MASON CITY TO LAMONI LINE THIS AFTERNOON.
SEVERE WEATHER IS NOT LIKELY...BUT LOCALLY HEAVY RAINFALL IS
POSSIBLE.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF CENTRAL INTO
SOUTHEAST IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY NIGHT AND CONTINUE
INTERMITTENTLY THROUGH THE WEEKEND. SOME OF THE STORMS MAY BE
SEVERE LATE WEDNESDAY NIGHT INTO EARLY THURSDAY OVER NORTHWEST
IOWA...AND THURSDAY AND THURSDAY NIGHT OVER THE ENTIRE STATE WITH
HIGH WINDS AND HAIL THE PRIMARY THREAT. AT THIS TIME IT IS TOO
EARLY TO DETERMINE THE EXACT LOCATION AND EXTENT OF SEVERE WEATHER
FRIDAY INTO THE WEEKEND...THOUGH SEVERE WEATHER IS POSSIBLE AS IS
HEAVY RAINFALL.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF CENTRAL INTO
SOUTHEAST IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME...ESPECIALLY
THURSDAY AFTERNOON AND EVENING.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:29 AM CDTAreal Flood AdvisoryDMXBlack Hawk3 hr
Jun 15, 3:48 AM CDTDense Fog AdvisoryDMXAudubon, Boone, Calhoun, Carroll, Crawford, Emmet and 13 more3 hr
Jun 15, 9:05 AM CDTFlash Flood WarningDMXAppanoose, Decatur, Monroe, Wayne6 hr
Jun 15, 9:52 AM CDTFlash Flood WarningDMXMahaska, Monroe, Wapello5 hr
Jun 15, 10:03 AM CDTAreal Flood AdvisoryDMXWapello3 hr
Jun 15, 10:08 AM CDTRiver Flood WarningDMXDecatur11 hr
Jun 15, 10:08 AM CDTRiver Flood WarningDMXAppanoose, Wayne25 hr
Jun 15, 10:18 AM CDTFlash Flood WarningDMXDavis, Wapello3 hr
Jun 15, 11:20 AM CDTFlash Flood WarningDMXPoweshiek2 hr
Jun 15, 2:15 PM CDTRiver Flood WarningDMXWapello21 hr
Jun 15, 3:04 PM CDTAreal Flood WarningDMXAppanoose, Monroe24 hr

Nearby

River Flood Warnings in Iowa, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.